MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB+; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB+; CATHETER INTRAVASCULAR THERAP
Catalog Number AK-42703-P1A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Cough (4457)
Date of Event 12/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "upon removal of the catheter, it was noted that the tip was missing.Imaging confirmed that the tip was still in the patient.Attempts to remove the catheter tip/fragment were unsuccessful.There were no complications during line placement.Removal of the line went well and was without difficulty".Additional information: patient was brought to the cath lab to attempt to remove the tip but they were unsuccessful.The patient was discharged home with the tip still in the vessel.The patient informed the md about a persistent cough sometime later.They are due to see a respiratory specialist to determine whether the fragment needs to be removed.Awaiting additional information.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one three-lumen cvc catheter for investigation.Visual examination of the catheter body confirmed that the distal catheter tip was missing from the device.Microscopic examination of the distal catheter confirmed the damage and revealed a deformed and pinched catheter extrusion that is partially sealed together.This damage is indicative of thermal deformation to the plastic catheter extrusion.Additional information was received from the customer that confirmed that a thermal application was used during the procedure with this catheter.This statement aligns with the damage observed as the point of separation on the catheter extrusion revealed clear signs of thermal deformation.The returned catheter body measured 5 3/4" which is not within the specification of 7 13/32" - 7 15/32" per product drawing.This confirms that the catheter tip was separated from the body and not returned.Functional testing could not be performed based on the condition of the returned sample.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not alter the catheter , guidewire or any other kit/set component during insertion, use or removal.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a catheter tip separation was confirmed through complaint investigation of the returned sample.Visual examination of the catheter body confirmed that the distal catheter tip was missing from the device.Microscopic examination of the distal catheter confirmed the damage and revealed a deformed and pinched catheter extrusion that is partially sealed together.This damage is indicative of thermal deformation to the plastic catheter extrusion.Additional information was received from the customer that confirmed that a thermal application was used during the procedure with this catheter.This statement aligns with the damage observed as the point of separation on the catheter extrusion revealed clear signs of thermal deformation.A device history record review was performed based on a potential lot from sales history and did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report, additional information provided, and the returned sample, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "upon removal of the catheter, it was noted that the tip was missing.Imaging confirmed that the tip was still in the patient.Attempts to remove the catheter tip/fragment were unsuccessful.There were no complications during line placement.Removal of the line went well and was without difficulty".Additional information: patient was brought to the cath lab to attempt to remove the tip but they were unsuccessful.The patient was discharged home with the tip still in the vessel.The patient informed the md about a persistent cough sometime later.They are due to see a respiratory specialist to determine whether the fragment needs to be removed.*additional information was requested but not received at the time of this report.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB+
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18526588
Report Number9680794-2024-00027
Device Sequence Number17759527
Product Code FOZ
UDI-Device Identifier60801902124342
UDI-Public60801902124342
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberAK-42703-P1A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown